Thunderstorm Wind, Lauderdale
- When
- July 20, 7:30 AM CST
- Where
- Lauderdale County, Florence
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.800, -87.670
Thunderstorm winds blew down power lines in Florence.
A line of moderate to strong thunderstorms along a cold front dropped south through north Alabama during the morning hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
A line of moderate to strong thunderstorms along a cold front dropped south through north Alabama during the morning hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 20, 1:40 AM CST, 5 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 240 AM CDT FRI JUL 20 2007 .DISCUSSION... A WARM AND MUGGY NIGHT WITH TEMPS IN THE LOW/MID 70S AND LOW 70 DEWPOINTS. UPPER TROF OVER THE GREAT LAKES EXTENDED SW INTO THE MIDWEST...WILL DRAG A CDFNT THRU THE TN VALLEY BY THIS EVENING. SFC CDFNT NOW LOCATED FROM NRN MO THRU THE OHIO VALLEY. THERE WAS A LARGE AREA OF SHRA/TSRA AHEAD OF THE CDFNT OVER KY/TN EARLY THIS EVENING...BUT DUE TO LOSS OF DAYTIME HEATING COVERAGE AND INTENSITY OF PCPN HAS DECREASED. 1ST PERIOD CONCERNS...AS WITH ANY CDFNT THIS TIME OF THE YEAR AND IN THIS PART OF THE COUNTRY...TIMING AND HOW FAR SOUTH IT WILL GO ARE THE MAIN CONCERNS. FOR NOW WILL UP THE POPS TO LIKELY BASED ON CURRENT RADAR TRENDS. THINKING ATTM THAT THE ACTUAL CDFNT WILL ENTER THE CWA BY LATE AFTN AND SHOULD BE THRU THE CWA BY LATE EVENING. WITH HIGH TEMPS IN THE MID/UPPER 80S...MARGINAL INSTABILITIES AND TIMING OF CDFNT...SHOULD SEE MORE REDEVELOPMENT OF TSRA THIS AFTN. SOME STORMS WILL BE STRONG WITH WIND GUSTS UP TO 40/50 MPH AND LOCALIZED HEAVY RAIN. OVERALL DONT EXPECT ANY WIDESPREAD SEVERE WX. MODELS SHOW PCPN WILL LIKELY LINGER INTO THE EVENING...THUS KEPT LOW POPS. SATURDAY/SUNDAY...CONTINUES TO LOOK DRY/WARM WITH LESS HUMID CONDITIONS. REST OF THE FCST...GFS SHOWS CLOSED UPPER LOW OVER THE NERN U.S. THAT MAY MOVE SW TOWARD OUR CWA BY THE END OF NEXT WEEK. FOR NOW KEPT OUT THE MENTION OF PCPN FROM MONDAY THRU THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 87 64 87 60 / 60 20 0 0 SHOALS 87 63 87 61 / 60 20 0 0 CULLMAN 87 64 88 61 / 60 20 0 0 FAYETTEVILLE 85 62 86 59 / 60 20 0 0 ALBERTVILLE 87 66 88 61 / 60 20 0 0 FORT PAYNE 86 62 85 58 / 60 20 0 0 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 07
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 605 AM CDT FRI JUL 20 2007 ALZ001>010-016-TNZ076-096-097-201800- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 605 AM CDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN AREA OF SHOWERS WITH ISOLATED THUNDERSTORMS WILL MOVE SOUTHWARD INTO SOUTH CENTRAL TENNESSEE AND EXTREME NORTHEASTERN ALABAMA AROUND DAYBREAK THIS MORNING. LOCALLY HEAVY RAINFALL...WIND GUSTS TO 30 MPH...AND FREQUENT LIGHTNING WILL OCCUR WITH THESE STORMS. THE THUNDERSTORMS ARE RATHER FAST MOVING...SO HEAVY RAINFALL WILL BE BRIEF. A COOL FRONT WILL BRING MORE SHOWERS AND THUNDERSTORMS TO THE ENTIRE AREA TODAY...ESPECIALLY THIS AFTERNOON...BEFORE IT PASSES TO OUR SOUTH TONIGHT. A FEW THUNDERSTORMS THAT DEVELOP THIS AFTERNOON COULD BECOME STRONG...WITH LOCALLY HEAVY RAIN AND GUSTY WINDS AROUND 40 TO 50 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED. MUCH DRIER AIR WILL FILTER INTO THE REGION BEHIND THE COOL FRONTAL PASSAGE LATER TONIGHT...AND REMAIN IN PLACE AT LEAST THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THUS...THUNDERSTORM ACTIVITY IS NOT ANTICIPATED AT THIS TIME THROUGH THE PERIOD. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. KDW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 824 AM CDT FRI JUL 20 2007 ALZ001-002-201415- COLBERT-LAUDERDALE- 824 AM CDT FRI JUL 20 2007 ...SIGNIFICANT WEATHER ALERT FOR COLBERT AND LAUDERDALE COUNTIES UNTIL 915 AM CDT... AT 824 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEXINGTON TO 5 MILES NORTHWEST OF CHEROKEE...MOVING SOUTHEAST AT 25 MPH. GUSTY WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LEXINGTON. KINGTOWN. ANDERSON. ELGIN. PRIDE LANDING. RED ROCK. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
The Columbus AFB radar (KGWX), 117 km away, was scanning. The volume nearest the first event began at 13:28 UTC.
2 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down power lines in Florence.
Thunderstorm winds blew down a tree. Location estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48021, 48020.